# SDR 2009FA0000438

- Difficulty date: March 30, 2009
- Submitted: May 27, 2009
- Operation: General aviation
- Aircraft: N54DR
- Make and model: Cessna 421B
- Aircraft serial: 421B0406
- Engine: Cont GTSIO520H
- Engine time: 828 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Bolt
- Part number: ECC721CN
- Part serial: 279394
- Condition: Sheared
- Location: Rocker
- Part time: 88 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

DURING FUEL SYSTEM SETUP, SEVERE OIL LEAK WAS OBSERVED WHICH NECESSITATED UBRUPT SHUTDOWN.  UPON FURTHER INSPECTION A HOLE WAS DISCOVERED IN TOP OF NR 4 EXHAUST ROCKER COVER.  WHEN COVER WAS REMOVED IT WAS FOUND THAT ROCKER SHAFT RETAINING BOLT HAD SHEARED AT THE HEAD AND DROPPED DOWN AND WAS PUSHED OUT THROUGHT THE ROCKER COVER.  CUTTING OPEN OIL FILTER FOUND SUBSTATIAL METAL INGESTION. ENGINE REMOVED FROM SERVICE.  ENGINE OVERHAULED AT 827.6 HOURS AND 88 HOURS SINCE OVERHAULED CYLINDER INSTALLED.
